MAUDE Adverse Event Report: ARTHREX, INC. TORPEDO, 4.0MM X 13CM; SAW BLADE

ARTHREX, INC. TORPEDO, 4.0MM X 13CM; SAW BLADE
Model Number TORPEDO, 4.0MM X 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 10-dec-2025, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-8400td torpedo, when activated inside the joint, made a strange noise.It was removed from the joint, inspected, and noted that the tip of the blade was broken, which remains inside the blade.This was discovered during an acl procedure with no patient harm.The case was completed successfully with another device.Additional information provided on 16-dec-2025: it was further reported that at the end of the surgery, an x-ray was taken to check the position of the cruciate button, and it was noted that one of the blade fragments remained inside the joint.It was also indicated that there was a 20¿30-minute delay as they had to go back into the joint to try to remove the fragment, although it could not be removed.No additional anesthesia was administered.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Correction: updated h1 from malfunction to serious injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint device was not received for evaluation.Based on the documented event information, which may include the returned device (if available), pictures, videos, event descriptions, and any additional field data, the most likely causes of the device break were one or more of the following contributing factors: 1.Excessive side-loading, which can lead to damage, as stated in dfu-0215-eo.2.The rotating portion of the device makes contact with other instruments, such as a cannula or arthroscope, during use.3.Forcing the hood of any burrs into anatomically tight spaces can cause the burr tip to collide.Directions for use - dfu-0215-eo revision 1 - disposable arthroscopic shaver blades, burrs, powerpick¿, powerasp¿, nanoresection¿ and shaverdrill¿ devices f.Precautions 6.Do not allow the rotating portion of any device to touch any metallic object, such as a cannula or arthroscope, during use.Damage to both devices is likely.Damage to the device can range from a slight distortion or dulling of the blade/burr edge to actual fracture of the tip in vivo.If such contact does occur, inspect the tip.If there are cracks, fractures or dulling, or if there is any other reason to suspect a blade is damaged, replace it immediately.7.Excessive "side-loading" on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.14.Forcing the hood of any burrs, including flushcut burrs and clearcut burrs into anatomically tight spaces can cause the burr tip to collide with the hood and render the device inoperable.The complaint allegation was confirmed based on the evaluation of the customer-provided image, which showed the inner shaft tip blades broken off.Additional damage, including nicks, was also observed on the cutting blades of the external shaft.

Brand Name
TORPEDO, 4.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23936015
Report Number1220246-2025-05943
Device Sequence Number9611303
Product Code GFA
UDI-Device Identifier00888867043657
UDI-Public(01)00888867043657(11)250508(17)300430(10)15433542
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTORPEDO, 4.0MM X 13CM
Device Catalogue NumberAR-8400TD
Device Lot Number15433542
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by ManufacturerNot provided
04/14/2026
Initial Report FDA Received Date12/31/2025
Supplement Report FDA Received Date02/10/2026
04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown